Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 29, 2015, 6:06 PM EDT for Gallia County, Lawrence County, Ohio; Greenup County, Kentucky; Mason County, West Virginia. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 29, 2015, 7:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Greenup County, KY, Gallia County, OH, Lawrence County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:15 PM EDT | TSTM WND DMG | 4 Ene Coal Grove, OH | SEVERAL SMALL LIMBS DOWN. |
| Jun 29, 6:15 PM EDT | TSTM WND DMG | 5 Se Lake Vesuvius, OH | TREES AND LIMBS DOWN. |
| Jun 29, 6:15 PM EDT | TSTM WND DMG | 5 Se Lake Vesuvius, OH | TREES DOWN. |
| Jun 29, 6:30 PM EDT | TSTM WND DMG | 1 Nne Ironton, OH | POWERLINES DOWN APPROXIMATELY 0.6 MILE MARKER ON STATE ROUTE 141 OUTSIDE OF IRONTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:33 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033
WUUS51 KRLX 292206
SVRRLX
KYC089-OHC053-087-WVC053-292300-
/O.NEW.KRLX.SV.W.0083.150629T2206Z-150629T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREENUP COUNTY IN KENTUCKY...
SOUTHEASTERN GALLIA COUNTY IN SOUTHEASTERN OHIO...
LAWRENCE COUNTY IN SOUTHEASTERN OHIO...
SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 604 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LAKE VESUVIUS...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
IRONTON...COAL GROVE...LAKE VESUVIUS...AID...CROWN CITY...
ATHALIA...HANGING ROCK...PEDRO AND SCOTTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. THIS STORM IS
SHOWING MID LEVEL ROTATION. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY...SOUTHEASTERN OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3858 8277 3860 8274 3861 8275 3865 8273
3868 8250 3868 8217 3859 8224 3860 8227
3858 8229 3851 8230 3847 8233 3849 8265
3855 8271
TIME...MOT...LOC 2204Z 265DEG 35KT 3857 8261
$$
222 follow-up statements
395
WWUS51 KRLX 292231
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT MON JUN 29 2015
KYC089-292240-
/O.CAN.KRLX.SV.W.0083.000000T0000Z-150629T2300Z/
GREENUP KY-
631 PM EDT MON JUN 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENUP COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3863 8251 3867 8218 3859 8224 3860 8227
3858 8229 3851 8230 3847 8233 3850 8253
TIME...MOT...LOC 2230Z 265DEG 35KT 3859 8231
$$
OHC053-087-WVC053-292300-
/O.CON.KRLX.SV.W.0083.000000T0000Z-150629T2300Z/
GALLIA OH-LAWRENCE OH-MASON WV-
631 PM EDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL GALLIA...SOUTHEASTERN LAWRENCE AND SOUTHWESTERN
MASON COUNTIES...
AT 630 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF PROCTORVILLE...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
AID...CROWN CITY...ATHALIA AND SCOTTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3863 8251 3867 8218 3859 8224 3860 8227
3858 8229 3851 8230 3847 8233 3850 8253
TIME...MOT...LOC 2230Z 265DEG 35KT 3859 8231
$$
17491
WWUS51 KRLX 292254
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT MON JUN 29 2015
OHC053-087-WVC053-292302-
/O.EXP.KRLX.SV.W.0083.000000T0000Z-150629T2300Z/
GALLIA OH-LAWRENCE OH-MASON WV-
654 PM EDT MON JUN 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GALLIA...
SOUTHEASTERN LAWRENCE AND SOUTHWESTERN MASON COUNTIES WILL EXPIRE AT
700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM AND THE ONES TO FOLLOW. A
FLASH FLOOD WARNING IS STILL IN EFFECT FOR MANY COUNTIES IN THE
VICINITY.
LAT...LON 3863 8251 3867 8218 3859 8224 3860 8227
3858 8229 3851 8230 3847 8233 3850 8253
TIME...MOT...LOC 2250Z 265DEG 35KT 3859 8231
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:17 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 3:17 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT MON JUN 29 2015 .SYNOPSIS... WARM FRONT WILL LIFT NORTH THIS EVENING WITH STORMS...SOME OF WHICH MAY BE STRONG. A NEW FRONT WILL MEANDER BACK AND FORTH THROUGHOUT THE WEEK. A LOW PRESSURE SYSTEM CROSSES FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON AS A WARM FRONT LIFTS NORTH OVER THE FORECAST AREA. EXPECT ISOLATED STORMS TO DEVELOP ALONG THE WARM FRONT AND PUSH EAST THROUGH THE AREA. EQUILIBRIUM LEVEL IS FAIRLY LOW NEAR 35KFT...BUT SUFFICIENT LOW LEVEL SHEAR MAY HELP TO ENHANCE SOME OF THE UPDRAFTS PARTICULARLY ACROSS FAR WESTERN WV AND THE OHIO RIVER VALLEY. ABUNDANT MOISTURE WITH A DEEP PW PLUME WILL HELP TO CAUSE DOWNPOURS AGAIN...SO WATCHING WATER IS ANOTHER CONCERN. GUIDANCE SUGGESTS WE CAN HAVE UP TO 1 TO 2 INCHES IN AN HOUR. LUCKILY MOST OF THE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA QUICKLY...AND TRAINING IS PROBABLY NOT GOING TO BE AN ISSUE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A DEEP UPPER LEVEL TROUGH AXIS CROSSES THE AREA TUESDAY NIGHT INTO WEDNESDAY. THIS TROUGH WILL DRAG A COLD FRONT APPROACHING FROM THE NORTHWEST...TO STALL OVER THE NORTHERN PORTIONS OF WV AND SOUTHEAST OH WEDNESDAY AND THURSDAY. SO...THE AREA WILL REMAIN IN THE WARM SECTOR WITH DEWPOINTS IN THE MID TO UPPER 60S. THE GFS/NAM MODELS SHOW SOME QPF OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY DECREASING SOME AT NIGHT WHILE THE QUASI STATIONARY FRONT SINKS SLOWLY SOUTH OVER THE WV/KY BORDER INTO SATURDAY. PWATS FROM 1.5 TO 1.7 INCHES DONT LOOK IMPRESSIVE WITH WEAK FORCING EXPECTED. WITH THE LOST OF HEATING KEPT LOW POPS AT NIGHT. THE STRONGEST VORTICITY MAX PASSING BY OCCUR LATE THURSDAY INTO THURSDAY NIGHT SO KEEP LIKELY POPS FOR THESE TIME PERIODS. WENT WITH THE BIAS CORRECTED MOS GUIDANCE FOR LOWS AND CLOSER TO THE GFS NUMBERS FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /FRIDAY THROUGH MONDAY/... CHANCES FOR PCPN DECREASE LATE THURSDAY NIGHT INTO FRIDAY WITH THE HIGHEST POPS OVER THE EASTERN MOUNTAINS. QUASI STATIONARY FRONT SINKS SLOWLY SOUTH OVER THE WV/KY BORDER INTO SATURDAY. MEANWHILE...A SFC LOW PRESSURE SYSTEM EMERGES FROM THE NORTHWEST THURSDAY NIGHT INTO FRIDAY BRINGING A NEW AND BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONT APPROACHES FROM THE NORTH SATURDAY AFTERNOON KEEPING MODELS SPITTING QPF ALL OVER THE PLACE SUGGESTING UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND. DECREASED POPS FRIDAY AND SATURDAY PER UNCERTAINTY AS THE ENSEMBLE MODELS DONT LOOK COHERENT AT AND AFTER DAY 3. HARD TO TIME THESE SYSTEMS...SO WILL AGAIN BROAD BRUSH AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY. WATER CONCERNS CONTINUE FOR THIS PERIOD AS WELL. WEAK HIGH PRESSURE BUILDS FROM THE SOUTH ON MONDAY BRINGING DRIER CONDITIONS FOR THE BEGINNING OF THE WEEK. TEMPERATURES WILL ALSO CONTINUE TO BE MODERATE DUE TO THE CLOUDS AND SHOWERS. ROLLED WITH HPC TEMPERATURES THROUGH THE PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... GENERALLY VFR CONDITIONS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS AFTERNOON AND BRING ISOLATED TO SCATTERED THUNDERSTORMS WHICH COULD IMPACT TERMINALS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED FLIGHT RESTRICTIONS MAY VARY. AFTER 18Z TUESDAY... NO WIDESPREAD IFR IS EXPECTED. BRIEF IFR POSSIBLE IN THUNDERSTORMS THIS WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...SL/JW NEAR TERM...JW SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JW
Hazardous weather outlook, Jun 29, 2:41 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EDT MON JUN 29 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-301845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PUTNAM- 241 PM EDT MON JUN 29 2015 ...TORNADO WATCH 369 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ010-011-013-015>020-024>040-046-047-301845- DICKENSON-BUCHANAN-PLEASANTS-TYLER-LINCOLN-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 241 PM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STORMS WILL MOVE THROUGH THE AREA...BUT THEY SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 3:50 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT MON JUN 29 2015 KYZ101>103-105-OHZ083-086-087-WVZ005>007-292100- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN 350 PM EDT MON JUN 29 2015 THE COVERAGE OF THUNDERSTORMS SHOULD INCREASE BETWEEN 4 AND 6 0'CLOCK THIS EVENING IN THE TRI STATE...INCLUDING NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND WESTERN WEST VIRGINIA. INCREASE YOUR WEATHER AWARENESS NOW. A TORNADO WATCH REMAINS POSTED. STORMS COULD PULSE TO SEVERE LIMITS. ANY STORM COULD CONTAIN A DOWNPOUR. KTB
Special weather statement, Jun 29, 4:29 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT MON JUN 29 2015
KYZ103-OHZ087-292100-
BOYD-LAWRENCE-
429 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOYD AND
SOUTHEASTERN LAWRENCE COUNTIES...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS OVER ASHLAND...MOVING
NORTHEAST AT 25 MPH...INTO SOUTHERN LAWRENCE COUNTY OHIO.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... HUNTINGTON...ASHLAND...IRONTON...COAL
GROVE... CHESAPEAKE...KENOVA... CATLETTSBURG...CEREDO...SOUTH
POINT...BURLINGTON...BELLEFONTE... WESTWOOD AND SUMMIT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
LAT...LON 3851 8266 3856 8252 3847 8236 3842 8245
3840 8253 3840 8257 3842 8260 3839 8260
3837 8259 3836 8260 3834 8263 3845 8275
TIME...MOT...LOC 2027Z 246DEG 23KT 3843 8264
22Special weather statement, Jun 29, 4:40 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT MON JUN 29 2015
KYZ101-292100-
GREENUP-
440 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT GREENUP COUNTY...
AT 439 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF
VANCEBURG...OR 14 MILES SOUTHWEST OF PORTSMOUTH...MOVING EAST AT 20
MPH...TOWARD GREENUP COUNTY.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... GREENUP...GREENBO LAKE...LOAD...
OLDTOWN...LETITIA...WURTLAND... BRUSHART...GRAYS BRANCH AND WARNOCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY AND SOUTHEASTERN OHIO.
LAT...LON 3854 8314 3854 8312 3859 8307 3862 8308
3863 8307 3864 8305 3866 8305 3868 8303
3870 8304 3868 8287 3866 8286 3862 8286
3858 8284 3856 8279 3856 8276 3838 8282
3851 8317
TIME...MOT...LOC 2039Z 275DEG 17KT 3863 8317
22Special weather statement, Jun 29, 5:06 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT MON JUN 29 2015
WVZ007-014-292130-
MASON-PUTNAM-
506 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PUTNAM AND SOUTHERN
MASON COUNTIES...
AT 505 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRIMMS LANDING AND
BUFFALO...OR 11 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 20 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...ELEANOR...BUFFALO...FRAZIERS BOTTOM...SOUTHSIDE AND GRIMMS
LANDING.
A LOCAL DOWNPOUR CAN CAUSE STREET AND POOR DRAINAGE FLOODING FOR
EARLY EVENING MOTORISTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL WEST
VIRGINIA.
LAT...LON 3878 8184 3873 8180 3871 8181 3868 8177
3867 8177 3855 8179 3851 8211 3852 8211
3867 8213
TIME...MOT...LOC 2105Z 275DEG 16KT 3860 8207
22Special weather statement, Jun 29, 5:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT MON JUN 29 2015
KYZ105-292200-
LAWRENCE-
530 PM EDT MON JUN 29 2015
...STORMS APPROACHING LAWRENCE COUNTY KENTUCKY...
STORMS AND SHOWERS SHOULD INCREASE OVER LAWRENCE COUNTY KENTUCKY
BETWEEN 5:30 AND 6:30 PM. THE MOVEMENT WAS NORTHEAST AT 25 TO 30 MPH
OUT OF
HEAVY RAIN AND SMALL HAIL COULD EASILY OCCUR. STORMS COULD PULSE
TO SEVERE LEVELS.
LOCATIONS IMPACTED INCLUDE... LOUISA...BLAINE...YATESVILLE LAKE
STATE PARK... CHARLEY...WEBBVILLE... MARTHA...ULYSSES...CHESTNUT...
GALLUP... CLIFFORD...FALLSBURG... HOUCKVILLE AND GLENHAYES.
STREET AND POOR DRAINAGE FLOODING COULD OCCUR THIS EVENING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.
LAT...LON 3800 8302 3804 8300 3805 8296 3811 8289
3816 8291 3818 8288 3826 8264 3817 8262
3817 8264 3814 8264 3796 8247 3795 8250
3795 8258 3791 8260 3789 8268 3797 8283
3800 8294 3800 8296 3796 8299 3797 8302
TIME...MOT...LOC 2125Z 229DEG 28KT 3791 8298
22Special weather statement, Jun 29, 5:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
548 PM EDT MON JUN 29 2015
WVZ008-014-292215-
JACKSON-PUTNAM-
548 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM AND
SOUTHEASTERN JACKSON COUNTIES...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
WINFIELD...NEAR PARADISE AND LIBERTY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...GOLDTOWN...KENNA...FAIRPLAIN...
GIVEN...KENTUCK...STATTS MILLS.
A LOCAL DOWNPOUR IS ALSO LIKELY...AND MAY CAUSE STREET AND POOR
DRAIANGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL WEST
VIRGINIA.
LAT...LON 3867 8185 3868 8178 3870 8180 3880 8164
3864 8154 3858 8166 3863 8170 3860 8173
3860 8174 3859 8175 3854 8175 3852 8178
3863 8192
TIME...MOT...LOC 2146Z 229DEG 28KT 3861 8179
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:54 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 66 min |
| Jun 29, 6:11 PM EDT | Tornado Warning | RLX | Gallia, Lawrence | 49 min |
| Jun 29, 6:22 PM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 4 hr |
| Jun 29, 7:29 PM EDT | Special Weather Statement | RLX | Gallia | 46 min |
| Jun 29, 4:29 PM EDT | Special Weather Statement | RLX | Boyd | 31 min |
| Jun 29, 4:40 PM EDT | Special Weather Statement | RLX | Greenup | 20 min |
| Jun 29, 5:30 PM EDT | Special Weather Statement | RLX | Lawrence | 30 min |
| Jun 29, 5:06 PM EDT | Special Weather Statement | RLX | Putnam | 24 min |
| Jun 29, 5:48 PM EDT | Special Weather Statement | RLX | Jackson | 27 min |
| Jun 29, 7:37 PM EDT | Special Weather Statement | RLX | Jackson, Roane | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.